Alert archive / Washington / Gale Warnings in 2011

Gale Warning 53, NWS Seattle, WA

June 1, 2011

NWS Seattle, WA issued this gale warning at Jun 1, 2011, 2:30 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 2:30 PM PDT (21:30 UTC)
Expired
Jun 1, 2011, 8:54 PM PDT
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WHUS76 KSEW 012130
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PDT WED JUN 1 2011

PZZ131-132-020530-
/O.UPG.KSEW.SC.Y.0730.000000T0000Z-110602T1300Z/
/O.NEW.KSEW.GL.W.0053.110601T2130Z-110602T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
230 PM PDT WED JUN 1 2011

...GALE WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM PDT THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EAST 
  ENTRANCE STRAIT. 

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 3 TO 6 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-020530-
/O.CON.KSEW.SC.Y.0730.110601T2200Z-110602T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
230 PM PDT WED JUN 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

* AFFECTED AREAS...ADMIRALTY INLET AND NORTHERN INLAND WATERS.

* WIND AND WAVES...WINDS 15 TO 25 KNOTS THIS EVENING THROUGH 
  EARLY THURSDAY MORNING WIND WAVES 2 TO 4 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
732 
WHUS76 KSEW 020354
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
854 PM PDT WED JUN 1 2011

PZZ131-132-021000-
/O.CAN.KSEW.GL.W.0053.000000T0000Z-110602T1300Z/
/O.NEW.KSEW.SC.Y.0731.110602T0354Z-110602T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
854 PM PDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* AFFECTED AREAS...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST WIND 15 TO 30 KNOTS...EASING OVERNIGHT.
  WIND WAVES 2 TO 5 FT...SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-020500-
/O.CAN.KSEW.SC.Y.0730.000000T0000Z-110602T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
854 PM PDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 1, 9:10 AM PDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 1, 9:10 AM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 AM PDT WED JUN 1 2011

.SYNOPSIS...AN UPPER LOW WILL BRING SHOWERS AND COOL WEATHER TODAY
AND THURSDAY. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY THROUGH
SUNDAY FOR A DRYING AND WARMING TREND. AN UPPER TROUGH AND LOW LEVEL
ONSHORE FLOW WILL RETURN EARLY NEXT WEEK FOR COOLER AND CLOUDIER
WEATHER WITH A CHANCE OF SHOWERS.

&&

.SHORT TERM...OVERALL...LITTLE CHANGE IN THE SYNOPTIC PATTERN
COMPARED TO YESTERDAY. A BROAD UPPER LEVEL LOW OVER THE PAC NW
WILL LEAD TO CLOUDY...COOL AND SHOWERY WEATHER ACROSS WESTERN WA.
MOISTURE IS WRAPPING NORTH AND WEST INTO THE REGION AS THIS LOW
SPINS INLAND...OVER ORE AND NORTHERN CA. SUNBREAKS WILL BE MINIMAL
AS THIS SYSTEM MOVES FARTHER INLAND...AND LOW LEVEL ONSHORE FLOW
INCREASES. WE MAY SEE ISOLATED THUNDERSTORMS OVER THE CASCADES ONCE
AGAIN THIS AFTERNOON AND EVENING. TEMPS WILL REMAIN COOLER THAN
AVERAGE AS EXPECTED.

THIS SYSTEM WILL SHIFT EAST OF THE CASCADES TONIGHT INTO THU...BUT
MODELS STILL SHOW PLENTY OF MOISTURE WRAPPING WEST INTO W WA. AND
THE SURFACE FLOW IS STILL ONSHORE SO EXPECT ANOTHER COOL AND SHOWERY
DAY TOMORROW.

MODELS SHOW ANOTHER DEEP LOW SPINNING SE FROM THE GULF OF AK ON
FRI...BUT THIS SYSTEM MAY ONLY CLIP THE COAST DURING THE MORNING. IN
FACT...WE MAY SEE SOME CLEARING FRI AFTERNOON AS THIS SYSTEM DIVES
FARTHER SOUTH AND FLOW FLIPS TO OFFSHORE. THIS CHANGE IN THE PATTERN
WILL MARK THE BEGINNING OF A WARM TREND ACROSS THE REGION. MORE TO
COME THIS WEEKEND. 33

.LONG TERM...PREVIOUS DISCUSSION...HIGH PRESSURE WILL BE IN CONTROL
SATURDAY AND SUNDAY WITH NORTHERLY LOW LEVEL OFFSHORE FLOW AND THE
AIR MASS WARMING SIGNIFICANTLY. EXPECT HIGHS TO WARM INTO THE 70S
MANY AREAS WITH SOME LOWER 80S NOT OUT OF THE QUESTION IN THE USUAL
WARMEST SPOTS. THERE IS SOME QUESTION ABOUT WHETHER ONSHORE FLOW
WILL DEVELOP SUNDAY ALONG WITH THE BEGINNING OF THE ASSOCIATED
COOL-DOWN. THE ECMWF IS MORE AGGRESSIVE WITH THIS IDEA COMPARED TO
THE GFS. FOR NOW WILL STICK WITH THE IDEA OF AN ONSHORE PUSH MAINLY
SUNDAY NIGHT WITH COOLER AND CLOUDIER WEATHER EARLY NEXT WEEK. AT
THE SAME TIME...AN UPPER TROUGH WILL MOVE OVER THE REGION FOR A
RETURN CHANCE OF SHOWERS...MAINLY OVER THE MOUNTAINS. SCHNEIDER

&&

.AVIATION...A LARGE UPPER LEVEL LOW WILL REMAIN CENTERED OVER N CA
WITH AN INVERTED TROUGH EXTENDING NORTHWARD ACROSS OREGON AND W WA.
THE AIR MASS OVER W WA REMAINS MOIST AND WEAKLY UNSTABLE...AND THE
UPPER LEVEL TROUGH OVER THE AREA WILL PROVIDE WEAK LIFT FOR SHOWERS
AND AREAS OF MVFR CIGS TODAY. WEAK CONVERGENCE OVER N PUGET SOUND IS
ALSO PRODUCING LOCAL IFR CIGS. EXPECT CIGS TO VARY ACROSS W WA TODAY
WITH MVFR CIGS CONTINUING AROUND SHOWER AREAS AND CIGS
BKN-OVC040-070 AWAY FROM SHOWERS. THE AIR MASS OVER THE CASCADES
REMAINS UNSTABLE ENOUGH FOR ISOLATED AFTERNOON THUNDERSTORMS TO
OCCUR.

KSEA...THE LOWER AIR MASS WILL REMAIN MOIST TODAY. EXPECT PERIODIC
MVFR CIGS...FREQUENTLY BELOW BKN020...TO OCCUR AS SHOWERS MOVE
ACROSS THE AREA TODAY. CIGS WILL IMPROVE TO BKN040-060 DURING DRIER
PERIODS. VISIBILITY COULD DROP BRIEFLY TO 3SM IN SHOWERS. SW
PRESSURE GRADIENT WILL KEEP WINDS SW 5-10 KT TODAY WITH NO WIND
SHIFTS EXPECTED. KAM

&&

.MARINE...A N-S SURFACE RIDGE IS SETTLING OVER THE WA OREGON COASTAL
WATERS TODAY...WITH LOWER PRESSURE CONTINUING OVER EASTERN WA AND
SOUTHERN B.C.  ONSHORE PRESSURE GRADIENTS FROM THE WSW-SW WILL BE A
LITTLE STRONGER THIS AFTERNOON AND EVENING. SCA WINDS ARE ALREADY
OCCURRING AT RACE ROCKS...BUT NOWHERE ELSE IN THE STRAIT. THE
STRONGER FLOW THIS EVENING SHOULD PRODUCE A HIGH END SCA IN THE
STRAIT...BUT THERE IS STILL A SMALL CHANCE THAT RACE ROCKS WINDS
WILL REACH LOW END GALES. SMALL CRAFT ADVISORIES HAVE ALSO BEEN
ISSUED FOR NEARBY MARINE ZONES ADJOINING THE STRAIT.

AN OFFSHORE FRONT APPROACHING THE AREA WILL PUSH THE SURFACE RIDGE
AXIS TO THE COAST THURSDAY...THEN INLAND FRIDAY...WEAKENING THE
ONSHORE FLOW. A SURFACE LOW FORMS ON THE FRONT OVER THE OFFSHORE
WATERS THURSDAY NIGHT THEN DIVES S OVER THE N CA WATERS BY FRIDAY
AFTERNOON. THE S MOVING LOW CAUSES NORTHERLY OFFSHORE FLOW TO
DEVELOP OVER W WA THIS WEEKEND. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL STRAIT OF JUAN DE FUCA...EAST
       ENTRANCE STRAIT...ADMIRALTY INLET...NORTHERN INLAND WATERS.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:58 AM PDTSmall Craft AdvisorySEW18 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.